Alert archive / West Virginia / Wind Chill Advisories in 2017

Wind Chill Advisory 4, NWS Charleston, WV

December 11, 20175 counties in West Virginia

NWS Charleston, WV issued this wind chill advisory at Dec 11, 2017, 1:05 PM EST for 5 counties in West Virginia. It took effect at Dec 12, 2017, 4:00 PM EST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Dec 11, 2017, 1:05 PM EST (18:05 UTC)
In effect from
Dec 12, 2017, 4:00 PM EST
Expired
Dec 13, 2017, 1:00 PM EST
In force
21 hr
Issued by
NWS Charleston, WV

Counties Fayette County, WV, Nicholas County, WV, Pocahontas County, WV, Randolph County, WV, Webster County, WV

The radar

The Charleston,WV radar (KRLX), 112 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 6.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2017-12-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2017-12-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 212 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1097 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
212 m²/s²
0-3 km storm-relative helicity
247 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

930 
WWUS41 KRLX 111805
WSWRLX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Charleston WV
105 PM EST Mon Dec 11 2017


WVZ518-520-522>526-120215-
/O.NEW.KRLX.WW.Y.0013.171212T1200Z-171213T1200Z/
/O.NEW.KRLX.WC.Y.0004.171212T2100Z-171213T1800Z/
Southeast Fayette-Southeast Nicholas-Southeast Webster-
Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph-
Southeast Randolph-
Including the cities of Meadow Bridge, Richwood, Snowshoe, 
Marlinton, Elkins, and Harman
105 PM EST Mon Dec 11 2017

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM TUESDAY TO 7 AM
EST WEDNESDAY...
...WIND CHILL ADVISORY IN EFFECT FROM 4 PM TUESDAY TO 1 PM EST
WEDNESDAY...

* WHAT...Snow expected. Very cold wind chills expected. Plan on
  slippery road conditions. Total snow accumulations of 2 to 4
  inches, with localized amounts up to 7 inches, are expected.
  Expect wind chills to range from 10 above zero to 20 below 
  zero.

* WHERE...Portions of northeast and southeast West Virginia.

* WHEN...For the Winter Weather Advisory, from 7 AM Tuesday to 7 
  AM EST Wednesday. For the Wind Chill Advisory, from 4 PM 
  Tuesday to 1 PM EST Wednesday.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times. The cold wind chills will cause frostbite in as little 
  as 30 minutes to exposed skin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$
6 follow-up statements
320 
WWUS41 KRLX 120149
WSWRLX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Charleston WV
849 PM EST Mon Dec 11 2017


WVZ518-520-522>526-121000-
/O.CON.KRLX.WW.Y.0013.171212T1200Z-171213T1200Z/
/O.CON.KRLX.WC.Y.0004.171212T2100Z-171213T1800Z/
Southeast Fayette-Southeast Nicholas-Southeast Webster-
Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph-
Southeast Randolph-
Including the cities of Meadow Bridge, Richwood, Snowshoe, 
Marlinton, Elkins, and Harman
849 PM EST Mon Dec 11 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 AM TUESDAY TO
7 AM EST WEDNESDAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 4 PM TUESDAY TO
1 PM EST WEDNESDAY...

* WHAT...Snow and blowing snow expected, along with very cold wind
  chills. Plan on the potential for slippery road conditions.
  Total snow accumulations of 3 to 5 inches, with localized
  amounts up to 8 inches, are expected. Expect wind chills to
  range from the single digits above zero to 20 below zero.

* WHERE...Portions of northeast and southeast West Virginia.

* WHEN...For the Winter Weather Advisory, from 7 AM Tuesday to 7 
  AM EST Wednesday. For the Wind Chill Advisory, from 4 PM 
  Tuesday to 1 PM EST Wednesday.

* ADDITIONAL DETAILS...Winds gusting as high as 40 mph will cause
  areas of blowing and drifting snow, creating reduced
  visibilities. The cold wind chills will cause frostbite in as 
  little as 30 minutes to exposed skin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow and blowing snow means periods
of snow and blowing snow will cause primarily travel
difficulties. Be prepared for snow covered roads and limited
visibilities, and use caution while driving. The latest road
conditions for the state you are calling from can be obtained by
calling 5 1 1.

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves and dress in layers.

$$
457 
WWUS41 KRLX 120829
WSWRLX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Charleston WV
329 AM EST Tue Dec 12 2017


WVZ516-121630-
/O.EXA.KRLX.WW.Y.0013.171212T1200Z-171213T1200Z/
Southeast Raleigh-
Including the city of Beckley
329 AM EST Tue Dec 12 2017

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO
7 AM EST WEDNESDAY...

* WHAT...Snow and blowing snow expected and also below zero wind
  chills. Plan on slippery road conditions. In addition, areas of
  poor visibility are expected. Total snow accumulations of 2 to 3
  inches are expected. Expect wind chills as low as 5 below zero
  late tonight into Wednesday morning.

* WHERE...Southeast Raleigh County.

* WHEN...From 7 AM this morning to 7 AM EST Wednesday.

* ADDITIONAL DETAILS...Winds gusting as high as 35 mph will 
  cause areas of blowing and drifting snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow and blowing snow means periods
of snow and blowing snow will cause primarily travel
difficulties. Be prepared for snow covered roads and limited
visibilities, and use caution while driving. The latest road
conditions for the state you are calling from can be obtained by
calling 5 1 1.

$$

WVZ518-520-522>526-121630-
/O.CON.KRLX.WW.Y.0013.171212T1200Z-171213T1200Z/
/O.CON.KRLX.WC.Y.0004.171212T2100Z-171213T1800Z/
Southeast Fayette-Southeast Nicholas-Southeast Webster-
Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph-
Southeast Randolph-
Including the cities of Meadow Bridge, Richwood, Snowshoe, 
Marlinton, Elkins, and Harman
329 AM EST Tue Dec 12 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 AM THIS
MORNING TO 7 AM EST WEDNESDAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 1 PM EST WEDNESDAY...

* WHAT...Snow and blowing snow expected. Very cold wind chills 
  expected. Plan on difficult travel conditions. Tree branches 
  could fall as well. Total snow accumulations of 3 to 5 inches, 
  with localized amounts up to 7 inches, are expected. Expect 
  wind chills to range from 10 above zero to 15 below zero.

* WHERE...Portions of northeast and southeast West Virginia.

* WHEN...For the Winter Weather Advisory, from 7 AM this morning 
  to 7 AM EST Wednesday. For the Wind Chill Advisory, from 4 PM 
  this afternoon to 1 PM EST Wednesday.

* ADDITIONAL DETAILS...Winds gusting as high as 45 mph will 
  cause areas of blowing and drifting snow. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow and blowing snow means periods
of snow and blowing snow will cause primarily travel
difficulties. Be prepared for snow covered roads and limited
visibilities, and use caution while driving. The latest road
conditions for the state you are calling from can be obtained by
calling 5 1 1.

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

Kistner
034 
WWUS41 KRLX 121444
WSWRLX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Charleston WV
944 AM EST Tue Dec 12 2017


WVZ518-520-522>526-122245-
/O.CON.KRLX.WW.Y.0013.000000T0000Z-171213T1200Z/
/O.CON.KRLX.WC.Y.0004.171212T2100Z-171213T1800Z/
Southeast Fayette-Southeast Nicholas-Southeast Webster-
Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph-
Southeast Randolph-
Including the cities of Meadow Bridge, Richwood, Snowshoe, 
Marlinton, Elkins, and Harman
944 AM EST Tue Dec 12 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 1 PM EST WEDNESDAY...

* WHAT...Snow and blowing snow expected. Very cold wind chills
  expected. Plan on difficult travel conditions. Total snow
  accumulations of 2 to 5 inches are expected. Expect wind chills
  to range from 10 above zero to 15 below zero.

* WHERE...Portions of northeast and southeast West Virginia.

* WHEN...For the Winter Weather Advisory, through 7 AM EST 
  Wednesday. For the Wind Chill Advisory, from 4 PM this afternoon
  to 1 PM EST Wednesday.

* ADDITIONAL DETAILS...Winds gusting as high as 45 mph will 
  cause areas of blowing and drifting snow. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow and blowing snow means periods
of snow and blowing snow will cause primarily travel
difficulties. Be prepared for snow covered roads and limited
visibilities, and use caution while driving. The latest road
conditions for the state you are calling from can be obtained by
calling 5 1 1.

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

WVZ516-122245-
/O.CON.KRLX.WW.Y.0013.000000T0000Z-171213T1200Z/
Southeast Raleigh-
Including the city of Beckley
944 AM EST Tue Dec 12 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY...

* WHAT...Snow and blowing snow expected and also below zero wind
  chills. Plan on slippery road conditions. Total snow  
  accumulations of 1 to 3 inches are expected. Expect wind chills 
  as low as 5 below zero late tonight into Wednesday morning.

* WHERE...Southeast Raleigh County.

* WHEN...Through 7 AM EST Wednesday.

* ADDITIONAL DETAILS...Winds gusting as high as 35 mph will 
  cause areas of blowing and drifting snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow and blowing snow means periods
of snow and blowing snow will cause primarily travel
difficulties. Be prepared for snow covered roads and limited
visibilities, and use caution while driving. The latest road
conditions for the state you are calling from can be obtained by
calling 5 1 1.

$$
464 
WWUS41 KRLX 121841
WSWRLX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Charleston WV
141 PM EST Tue Dec 12 2017


WVZ518-520-522>526-130245-
/O.CON.KRLX.WW.Y.0013.000000T0000Z-171213T1200Z/
/O.CON.KRLX.WC.Y.0004.171212T2100Z-171213T1800Z/
Southeast Fayette-Southeast Nicholas-Southeast Webster-
Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph-
Southeast Randolph-
Including the cities of Meadow Bridge, Richwood, Snowshoe, 
Marlinton, Elkins, and Harman
141 PM EST Tue Dec 12 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST
WEDNESDAY...

* WHAT...Snow and blowing snow expected. Very cold wind chills
  expected. Plan on difficult travel conditions. Total snow
  accumulations of 2 to 6 inches are expected. Expect wind chills
  to range from 10 above zero to 20 below zero.

* WHERE...Portions of northeast and southeast West Virginia.

* WHEN...For the Winter Weather Advisory, through 7 AM EST 
  Wednesday. For the Wind Chill Advisory, from 4 PM this 
  afternoon to 1 PM EST Wednesday.

* ADDITIONAL DETAILS...Winds gusting as high as 35 mph will cause
  areas of blowing and drifting snow. The cold wind chills will 
  cause frostbite in as little as 30 minutes to exposed skin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow and blowing snow means periods
of snow and blowing snow will cause primarily travel
difficulties. Be prepared for snow covered roads and limited
visibilities, and use caution while driving. The latest road
conditions for the state you are calling from can be obtained by
calling 5 1 1.

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

WVZ516-130245-
/O.CON.KRLX.WW.Y.0013.000000T0000Z-171213T1200Z/
Southeast Raleigh-
Including the city of Beckley
141 PM EST Tue Dec 12 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY...

* WHAT...Snow and blowing snow expected and also below zero wind
  chills. Plan on slippery road conditions. Total snow
  accumulations of 1 to 3 inches are expected. 

* WHERE...Southeast Raleigh County.

* WHEN...Through 7 AM EST Wednesday.

* ADDITIONAL DETAILS...Winds gusting as high as 35 mph will 
  cause areas of blowing and drifting snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow and blowing snow means periods
of snow and blowing snow will cause primarily travel
difficulties. Be prepared for snow covered roads and limited
visibilities, and use caution while driving. The latest road
conditions for the state you are calling from can be obtained by
calling 5 1 1.

$$
967 
WWUS41 KRLX 130159
WSWRLX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Charleston WV
859 PM EST Tue Dec 12 2017


WVZ518-520-522>526-131000-
/O.CON.KRLX.WC.Y.0004.000000T0000Z-171213T1800Z/
/O.CON.KRLX.WW.Y.0013.000000T0000Z-171213T1200Z/
Southeast Fayette-Southeast Nicholas-Southeast Webster-
Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph-
Southeast Randolph-
Including the cities of Meadow Bridge, Richwood, Snowshoe, 
Marlinton, Elkins, and Harman
859 PM EST Tue Dec 12 2017

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST
WEDNESDAY...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY...

* WHAT...Snow and blowing snow occurring. Very cold wind chills
  expected. Plan on slippery road conditions. In addition, areas
  of poor visibility are expected. Additional snow accumulations
  of up to 2 inches are expected. Expect wind chills to range 
  from 10 above to 20 below zero.

* WHERE...Portions of northeast and southeast West Virginia.

* WHEN...For the Winter Weather Advisory, until 7 AM EST 
  Wednesday. For the Wind Chill Advisory, until 1 PM EST 
  Wednesday.

* ADDITIONAL DETAILS...Winds gusting as high as 35 mph will 
  cause areas of blowing and drifting snow. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow and blowing snow means periods
of snow and blowing snow will cause primarily travel
difficulties. Be prepared for snow covered roads and limited
visibilities, and use caution while driving. The latest road
conditions for the state you are calling from can be obtained by
calling 5 1 1.

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

WVZ516-131000-
/O.CON.KRLX.WW.Y.0013.000000T0000Z-171213T1200Z/
Southeast Raleigh-
Including the city of Beckley
859 PM EST Tue Dec 12 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY...

* WHAT...Snow occurring. Plan on slippery road conditions. 
  Additional snow accumulations of up to one inch are expected.

* WHERE...Southeast Raleigh County.

* WHEN...Until 7 AM EST Wednesday.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

$$
627 
WWUS41 KRLX 130805
WSWRLX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Charleston WV
305 AM EST Wed Dec 13 2017


WVZ518-520-522>526-131615-
/O.CAN.KRLX.WW.Y.0013.000000T0000Z-171213T1200Z/
/O.CON.KRLX.WC.Y.0004.000000T0000Z-171213T1800Z/
Southeast Fayette-Southeast Nicholas-Southeast Webster-
Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph-
Southeast Randolph-
Including the cities of Meadow Bridge, Richwood, Snowshoe, 
Marlinton, Elkins, and Harman
305 AM EST Wed Dec 13 2017

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...
...WINTER WEATHER ADVISORY IS CANCELLED...

* WHAT...Very cold wind chills expected. The cold wind chills will
  cause frostbite in as little as 30 minutes to exposed skin.
  Expect wind chills to range from 10 above zero to 20 below 
  zero.

* WHERE...Portions of northeast and southeast West Virginia.

* WHEN...Until 1 PM EST this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

WVZ516-130915-
/O.CAN.KRLX.WW.Y.0013.000000T0000Z-171213T1200Z/
Southeast Raleigh-
Including the city of Beckley
305 AM EST Wed Dec 13 2017

...WINTER WEATHER ADVISORY IS CANCELLED...

Snow showers are coming to an end across the area and little to no
additional snowfall accumulation is expected.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this wind chill advisory went out at Dec 11, 9:48 AM EST, 3 hours 17 minutes earlier.

Area forecast discussion, Dec 11, 9:48 AM EST, 3 hours 17 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
948 AM EST Mon Dec 11 2017

.SYNOPSIS...
Next upper trough and cold front move in tonight, with a
stronger upper trough on Tuesday. Another cold shot arrives late
next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 945 AM Monday...

No changes were made at this time. Current forecast is on
track.

As of 545 AM Monday...

Had to make some minor tweaks to sky cover and the low temp
forecast for this morning. One is a direct result of the other,
as we have had some persistent cloud cover across the north this
morning and temperatures were averaging about 5 to 7 degrees
warmer than previously forecast for this morning. Other than
that, it still looks to be a mostly quiet weather day before our
next system moves in early tomorrow morning.

As of 350 AM Monday...

Warm southwesterly flow across the region today out ahead of an
approaching cold front. Highs will be close to normal values
today, which will be welcomed after the chilly weekend we saw.
However, we won't get to experience a reprieve in the cold
temperatures for long. All guidance is in good agreement that a
strong cold front should reach the Ohio River before 09Z
Tuesday. For the most part, any weather with this front should
hold off until the very late in the near term period between 06Z
and 12Z Tuesday. Cold air moves in quickly aloft as axis of
upper trough sinks overhead. Will likely start seeing scattered
snow showers popping up across the entire area before 12Z out
ahead of the front. Accumulations will be quite light though
for this time period and will generally be confined to the
higher elevations and favorable upslope areas of the NE
Mountains.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
As of 335 AM Monday...

Models continue to indicate a clipper-type system will move away
from the region on Tuesday with gusty northwest winds bringing
in another round of cold air.

Everything points to a decent mountain snow event Tuesday and
Tuesday night as moisture and lift in the dendritic growth zone
combine. Models also indicate winds could be quite strong with
wind gusts across the lowland counties in the 20 to 25 mph range
and in excess of 30 mph across the mountain counties. Would not
be too surprised to see some gusts near 40 mph across the
highest elevations.

Combination of colder air and these gusty winds will make it
feel even colder with wind chill values below zero in the
mountains and in the single digits Tuesday night.

Went with model blend for max temps Tuesday and Wednesday as
well as lows Tuesday night.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
As of 335 AM Monday...

Another system swings through during this period. However.
models are somewhat different with the timing and the track of
the feature. Because of this uncertainty, have gone with the
model blend for the forecast.

Cold air remains in place for Thursday and Friday with warmer
weather anticipated for Saturday and Sunday.

&&

.AVIATION /15Z MONDAY THROUGH FRIDAY/...
As of 945 AM...

Current forecast on track. No changes were needed.

As of 610 AM Monday...

Still some VFR ceilings persisting across Northern sites this
morning, but those should break up in the next few hours. There
after, we are looking little to no restrictions until early
Tuesday. A cold front approaches the Ohio Valley during the
early morning hours on Tuesday and will spread scattered snow
showers into the entire region, although timing of their arrival
may be after 12Z tomorrow.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z TUESDAY...

FORECAST CONFIDENCE: High.

ALTERNATE SCENARIOS: Arrival of snow showers and lower ceilings
early tomorrow morning may vary.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       15   16   17   18   19   20   21   22   23   00   01   02
EST 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
PKB CONSISTENCY  M    M    H    H    H    H    H    H    H    H    H    M
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M

AFTER 12Z TUESDAY...
Tuesday is forecast to have scattered snow showers across the
entire area and IFR conditions will be possible at times,
especially in the mountains through Wednesday morning.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...JSH/MPK
NEAR TERM...JB/MPK
SHORT TERM...JSH
LONG TERM...JSH
AVIATION...JB/MPK
Hazardous weather outlook, Dec 11, 10:27 AM EST, 2 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
1027 AM EST Mon Dec 11 2017

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-515>519-524-121530-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne-
Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-
Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-
Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Pocahontas-
1027 AM EST Mon Dec 11 2017

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, southwest Virginia and much of West Virginia.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Snow squalls will be possible on Tuesday. Depending on the timing,
these squalls could affect the afternoon commute and make for
hazardous driving conditions at times.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

WVZ520>523-525-526-121530-
Southeast Nicholas-Northwest Webster-Southeast Webster-
Northwest Pocahontas-Northwest Randolph-Southeast Randolph-
1027 AM EST Mon Dec 11 2017

This Hazardous Weather Outlook is for portions of northeast West
Virginia and southeast West Virginia.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A strong system may bring multiple winter hazards to the area on
Tuesday through Wednesday morning. Snow, combined with strong wind
gusts and bitter wind chills is expected across the mountains. Winter
weather headlines may be needed at a later time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 11, 1:05 PM ESTWinter Weather AdvisoryRLXFayette, Nicholas, Pocahontas, Raleigh, Randolph, Webster38 hr

Nearby

Wind Chill Advisories in West Virginia, 2017Every wind chill advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.